... To take it
Steroids will cause weight gain, alot of it water, with extended use. Your doctor would not prescribe it if it wasn't deemed necessary for you. Have you discussed it with him/her?
Your question is good but you don't seem to understand the use of the drug. People gain weight on this because of diet. They can moan and blame but it always comes down to diet. A low salt, careful diet will keep the weight gain very minimal. It is water weight and will disappear after you are done with the med.
However, you are missing the boat. You are choosing vanity over health. Are you sure you understand that? generally the corticosteroids like that are temporary. For example, you may be receiving a drug that might cause an allergic response and they give you a big dose of the methyl to prevent a reaction. It is in and out of your system fairly quickly and you have no weight gain. For longer treatments you have to be smart. If you have a food addiction you will eat. It is up to you. Stay away from the carbs and eat fresh fruits and veggies. We eat anyway, choice is the answer. For every story of massive weight gain you may hear, there are thousands of others without any real problem. Again, your choice.
Doctors do not give out steroids for the heck of it. Take what the doc says, get the treatment they feel you need. These are powerful anti inflammatory meds. That is what you say you have, an inflammatory disease. Do it, please, the results without are pain and shortened life.
Write again and tell me more about your condition. Actual meds you are on. You may be surprised how many will understand. Wishing you wellness. Karen
- Methylprednisolone Information for Consumers
- Methylprednisolone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methylprednisolone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.